BACKGROUND: Granulomatous reaction is a well-known complication following soft filler procedures. However, the diagnosis of filler-induced granulomas may be challenging because of the occasional reluctance of patients to report the previously performed aesthetic procedure. OBJECTIVE: To describe a new clinical situation in which some patients, in the quest for physical perfection, become addicted to multiple sequential cosmetic injections, increasing the risk of adverse reactions. METHODS: We describe three women who developed diffuse facial nodular tumefaction after multiple procedures of filler injections into their face that occurred at different times in the previous years. RESULTS: Histopathology showed a granulomatous reaction including different combined substances that were identified with different types of micro-implants in the same biopsy. CONCLUSIONS: Excessive demand of multiple cosmetic injections may increase the frequency of skin granulomatous reactions and can be included in the spectrum of similar addictive dysmorphophobic behaviours. Histopathology is the best mean to achieve the diagnosis.
|Titolo:||Granulomatous reactions after injections of multiple aesthetic micro-implants in temporal combinations: a complication of filler addiction|
|Data di pubblicazione:||2015|
|Tipologia:||1.1 Articolo in rivista|